Alert archive / Idaho / Red Flag Warnings in 2019
Red Flag Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 23, 2019, 1:23 PM MDT for 13 counties in Idaho. It took effect at Jul 24, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2019, 1:23 PM MDT (19:23 UTC)
- In effect from
- Jul 24, 2019, 12:00 PM MDT
- Expired
- Jul 24, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WWUS85 KPIH 231923 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 123 PM MDT Tue Jul 23 2019 IDZ410-240300- /O.NEW.KPIH.FW.W.0009.190724T1800Z-190725T0300Z/ /O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/ Upper Snake River Valley/Idaho Falls BLM- 123 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 410... ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 9PM WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... The National Weather Service in Pocatello has issued a Red Flag Warning for GUSTY WINDS AND LOW HUMIDITY which is in effect from noon to 9 PM MDT Wednesday. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * TIMING...Through midnight tonight for scattered thunderstorms and from noon through 9 pm Wednesday for gusty winds and low humidity. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph from noon through 9 pm on Wednesday. * RELATIVE HUMIDITY...As low as 14 percent Wednesday afternoon. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms through midnight tonight. . * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 10 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent this afternoon and evening, without specific rainfall criteria. * Wind gusts in excess of 30 mph and relative humidity below 15 percent on Wednesday. && $$ IDZ422-475-476-240300- /O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 123 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND 476... * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF, Fire Weather Zone 475 East Salmon River Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * TIMING...This morning through 9 pm Tuesday. * WINDS...South 5 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 8 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$ IDZ425-427-240300- /O.CON.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 123 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 425 AND 427... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * TIMING...Noon today through midnight * WINDS...West 5 to 15 mph with gusts up to 25 mph. * OUTFLOW WINDS...30 to 40 mph with potential for gusts over 50 mph with stronger storms. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop in the next 8 hours. Be prepared for conditions that could result in extensive wildland fire behavior. * THUNDERSTORMS: Dry with very little potential for wetting rains. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
4 follow-up statements
302 WWUS85 KPIH 240305 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 905 PM MDT Tue Jul 23 2019 IDZ410-241100- /O.CAN.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/ /O.CON.KPIH.FW.W.0009.190724T1800Z-190725T0300Z/ Upper Snake River Valley/Idaho Falls BLM- 905 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS THIS EVENING FOR FIRE WEATHER ZONE 410... The National Weather Service in Pocatello has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * TIMING...From noon through 9 pm Wednesday * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * LAL...4. * IMPACTS...Critical fire weather conditions are expected to develop. Be prepared for conditions that could result in extensive wildland fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ425-427-240415- /O.CAN.KPIH.FW.W.0008.000000T0000Z-190724T0600Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 905 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 425 AND 427... The National Weather Service in Pocatello has cancelled the Red Flag Warning. While isolated thunderstorms may still occur through the overnight hours; coverage is not expected to be scattered in coverage; therefore we will cancel this warning early. $$ IDZ422-475-476-240415- /O.EXP.KPIH.FW.W.0008.000000T0000Z-190724T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 905 PM MDT Tue Jul 23 2019 ...RED FLAG WARNING HAS EXPIRED FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND 476... While isolated thunderstorms may still occur through the overnight hours; coverage is not expected to be scattered in coverage; therefore we will cancel this warning early. $$
084 WWUS85 KPIH 240955 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 355 AM MDT Wed Jul 24 2019 IDZ425-242100- /O.EXA.KPIH.FW.W.0009.190724T1800Z-190725T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 355 AM MDT Wed Jul 24 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * TIMING...From noon through 9 pm today * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent, especially in the region from Shoshone to Craters of the Moon. Humidity around 20 percent will be found in the regions closest to the Snake River. * IMPACTS...Critical fire weather conditions are expected to develop. Be prepared for conditions that could result in extensive wildland fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ410-242100- /O.CON.KPIH.FW.W.0009.190724T1800Z-190725T0300Z/ Upper Snake River Valley/Idaho Falls BLM- 355 AM MDT Wed Jul 24 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * TIMING...From noon through 9 pm Today * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent especially across the western portions of the fire zone. The eastern half of the fire zone is expected to have humidities 20-25 percent. * IMPACTS...Critical fire weather conditions are expected to develop. Be prepared for conditions that could result in extensive wildland fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
916 WWUS85 KPIH 242029 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 229 PM MDT Wed Jul 24 2019 IDZ410-425-250300- /O.CON.KPIH.FW.W.0009.000000T0000Z-190725T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 229 PM MDT Wed Jul 24 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * TIMING...Through 9 pm this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...15 to 20 percent. * IMPACTS...Be prepared for conditions that could result in extensive wildland fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
556 WWUS85 KPIH 250302 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 902 PM MDT Wed Jul 24 2019 IDZ410-425-250415- /O.EXP.KPIH.FW.W.0009.000000T0000Z-190725T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 902 PM MDT Wed Jul 24 2019 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... Gusty wind conditions are forecast to persist until approximately 10 pm MDT across the fire weather zones this evening with improvement in both wind conditions and recovering humidities thereafter. With this quick improvement in conditions, we will allow the Red Flag Warning to expire on time. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 23, 1:12 PM MDT, 11 minutes earlier.
Area forecast discussion, Jul 23, 1:12 PM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 112 PM MDT Tue Jul 23 2019 .DISCUSSION... A strong push of monsoonal moisture is moving through the region today ahead of a cold front. Expect scattered thunderstorms to gradually work west to east through the night. Gusty outflow winds are possible with these storms. Mostly dry weather is expected for Thursday. We will keep a slight chance for showers and thunderstorms along the Wyoming border as the moisture continues to work east. Another push of moisture will arrive for Friday into Saturday, resulting in another chance for storms. Then another front will pass through the area late Saturday producing dry weather for Sunday/Monday. Valle && .AVIATION... VFR conditions will continue tonight and have vicinity thunderstorms at all TAF sites through this evening. Where a thunderstorm occurs could see winds gusts up to 40 knots from outflow but for now not included in TAFs. Main impact Wednesday will be much stronger winds in the afternoon at all sites behind a cold front moving through eastern Idaho. Expect sustained 15 to 25 knots at PIH and IDA and 10 to 20 at BYI, SUN and DIJ. Expect some gusts in the 30 knot range. GK && .FIRE WEATHER... Expect thunderstorms development this afternoon and early evening with Red flag warnings for zones 410, 422, 425, 427, 475 and 476 are currently in effect for late this afternoon and evening . Isolated thunderstorms are expected for zone 425 and 413, with scattered for zone 411. Stronger thunderstorms will have outflow winds of around 50 mph. Otherwise, expect outflows of around 25 to 40 mph. Wednesday a cold front moves through the area bringing critical winds across the area, especially for the Snake River plain and our northern areas. There will be areas of relative humidity below 15 percent and have issued a red flag warning for zone 410 for wind gusts and low relative humidity from noon through 9 pm Wednesday afternoon and evening. Expect little impacts Thursday with much weaker winds. Monsoonal moisture returns Friday with a chance of thunderstorms returning. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight for IDZ410-425-427. Red Flag Warning until 9 PM MDT this evening for IDZ422-475-476. Red Flag Warning from noon to 9 PM MDT Wednesday for IDZ410. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:41 PM MDT | Special Weather Statement | PIH | Lincoln | 49 min |
| Jul 23, 3:00 AM MDT | Red Flag Warning | PIH | Bingham, Blaine, Boise, Bonneville, Butte, Cassia and 14 more | 18 hr |
| Jul 23, 3:20 PM MDT | Special Weather Statement | PIH | Bear Lake | 85 min |
Nearby
Red Flag Warnings in Idaho, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.